Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 14, 2025, 12:22 PM PDT for Lincoln County, Nye County, Nevada. It took effect at Jul 15, 2025, 11:00 AM PDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2025, 12:22 PM PDT (19:22 UTC)
- In effect from
- Jul 15, 2025, 11:00 AM PDT
- Expired
- Jul 15, 2025, 10:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 248 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 9:15 PM PDT | NON-TSTM WND GST 60 | 8 E Tonopah, NV | ASOS station KTPH Tonopah Airport ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 4320 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988 WWUS85 KVEF 141922 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1222 PM PDT Mon Jul 14 2025 NVZ461-151200- /O.UPG.KVEF.FW.A.0005.250715T1800Z-250716T0500Z/ /O.NEW.KVEF.FW.W.0008.250715T1800Z-250716T0500Z/ Lincoln County/Ely Dispatch- 1222 PM PDT Mon Jul 14 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF LINCOLN COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 10 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...from 11 am PDT until 10 pm PDT Tuesday. * WIND...South winds 15 to 25 mph with gusts to around 30 mph. * HUMIDITY...7 to 14 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ462-151200- /O.NEW.KVEF.FW.W.0008.250715T1800Z-250716T0500Z/ Nye County Deserts/Las Vegas Dispatch- 1222 PM PDT Mon Jul 14 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF NYE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 10 PM PDT Tuesday. * AFFECTED AREA...In Nevada...Fire weather zone 462. * TIMING...from 11 am PDT until 10 pm PDT Tuesday. * WIND...Southwest winds 15 to 25 mph with gusts to around 30 mph. * HUMIDITY...7 to 14 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
016 WWUS85 KVEF 150737 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1237 AM PDT Tue Jul 15 2025 NVZ461-462-151800- /O.CON.KVEF.FW.W.0008.250715T1800Z-250716T0500Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 1237 AM PDT Tue Jul 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF LINCOLN COUNTY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...from 11 am PDT until 10 pm PDT Tuesday. * WIND...South winds 15 to 25 mph with gusts to around 30 mph. * HUMIDITY...7 to 14 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
777 WWUS85 KVEF 151703 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1003 AM PDT Tue Jul 15 2025 NVZ461-462-160500- /O.CON.KVEF.FW.W.0008.250715T1800Z-250716T0500Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 1003 AM PDT Tue Jul 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF LINCOLN COUNTY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...from 11 am PDT until 10 pm PDT Tuesday. * WIND...South winds 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...7 to 14 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && MW $$
394 WWUS85 KVEF 160452 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 952 PM PDT Tue Jul 15 2025 NVZ461-462-160600- /O.EXP.KVEF.FW.W.0008.000000T0000Z-250716T0500Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 952 PM PDT Tue Jul 15 2025 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF LINCOLN COUNTY... Winds are decreasing this evening and relative humidity is increasing, so the Red Flag Warning will be allowed to expire on time. $$ SOULAT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 14, 10:40 AM PDT, 1 hour 42 minutes earlier. Its key messages:
- * Above normal temperatures will continue through the first part of the week, with the warmest readings expected today. * Gusty southwest winds will lead to areas of critical fire weather concerns Tuesday afternoon across central Nevada. * Monsoonal moisture will return to the region during the second half of the week, bringing increased chances for afternoon showers and thunderstorms.
Area forecast discussion, Jul 14, 10:40 AM PDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1040 AM PDT Mon Jul 14 2025 .KEY MESSAGES... * Above normal temperatures will continue through the first part of the week, with the warmest readings expected today. * Gusty southwest winds will lead to areas of critical fire weather concerns Tuesday afternoon across central Nevada. * Monsoonal moisture will return to the region during the second half of the week, bringing increased chances for afternoon showers and thunderstorms. && .DISCUSSION...through Sunday. Temperatures will peak across the region today with afternoon highs averaging 5 to 8 degrees above normal. Widespread Moderate (Level 2 of 4) to Major (Level 3 of 4) HeatRisk will be seen across the southern Great Basin and Mojave Desert this afternoon. The Extreme Heat Warning remains in effect for Death Valley National Park, Clark County, and the Lake Mead National Recreation Area through this evening, along with the Heat Advisory for the southern Great Basin. Temperatures will be a few degrees cooler on Tuesday, with HeatRisk values falling into the Minor to Moderate levels in most areas. In addition to above normal temperatures early in the week, much of the region will continue to experience hazy skies as smoke from area wildfires remains trapped under the ridge of high pressure responsible for the heat. By mid-week, the ridge of high pressure will weaken as a shortwave trough moves into the Pacific Northwest. At the same time, a weak cut-off area of low pressure will develop off Baja California, which will help to transport increased moisture into the region by the second half of the week. There is still quite a bit of uncertainty about how much moisture will make it into the area. Still isolated thunderstorms will be possible starting on Wednesday across Mohave County, and then possibly moving into the Las Vegas area Thursday and Friday. This increased moisture, along with lower 500mb heights, will also allow temperatures to fall to near or even slightly below normal levels by the weekend. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Light winds favoring a southeast direction can be expected from late morning through early evening before shifting to southwest. VFR conditions expected at the terminal, with isolated afternoon showers and thunderstorms in the Peach Springs corridor. Wildfire smoke aloft will remain in the skies. Temperature will exceed 100 degrees through 06Z, peaking around 112 degrees. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Winds will be mainly from the south to southwest today, except where terrain dictates otherwise, with gusts of 15 to 25 knots common around the region. Wildfire smoke aloft will remain in the skies, with VFR conditions expected at the surface. Isolated thunderstorms are possible this afternoon over portions of northwest Arizona. && .FIRE WEATHER...A short wave moving through the Great Basin will bring elevated winds to the southern Great Basin on Tuesday. This, along with afternoon relative humidity values of 7 to 14 percent, will potentially result in critical fire weather conditions across Nevada Fire Weather Zone 461, and a Fire Weather Watch has been issued for Tuesday in that area. While winds will still be breezy on Wednesday, increasing moisture levels will result in RH values of 10 to 20 percent, which will help to mitigate fire risk. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Planz AVIATION...Gorelow FIRE WEATHER...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:58 AM PDT | Fire Weather Watch | VEF | Lincoln | 11 hr |
Nearby
Red Flag Warnings in Nevada, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.